MAUDE Adverse Event Report: BECTON, DICKINSON & CO. BD BBL¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES, 4ML (25/SP); SYSTEM, BLOOD CULTURING

BECTON, DICKINSON & CO. BD BBL¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES, 4ML (25/SP); SYSTEM, BLOOD CULTURING
Catalog Number 245111
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that bd bbl¿ mgit¿ mycobacteria growth indicator tubes, 4ml (25/sp) reported positives for m.Kansasii for 4 patients.Additional specimens were collected on 2 different patients, and the second specimens resulted in no growth.The customer did not respond to requests for additional information.Therefore, it is unknown if these results were erroneous and it is unknown if they were reported out.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary this product is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations.The batch history record review for batch 9267730 was satisfactory and no notifications were generated during manufacturing and inspection.Formulation and filling processes were within specifications.Qc inspection and testing were satisfactory at time of release.As part of the release criteria for this product, the bhr is reviewed to confirm the following: --the total elapsed time between end of formulation and start of the autoclave cycle was within the specified limits.--all autoclave parameters conformed to the validated cycle parameters for this product.--the minimum f0 for this product was met.The complaint history was reviewed and the only other complaint taken on this batch was also from this customer for contamination.Retention samples from batch 9267730 (100 tubes) were available for inspection.One tube had a loose cap but no other cap, tube or media defects were observed in the other 99 retention tubes.M.Kansasii atcc 12478 is one of the organisms tested in the standard performance protocol for material 245111.During qc testing of batch 9267730, atcc 12478 had satisfactory growth within the specification of 11 days incubation at 36 to 38 degrees.For investigation, retention tubes from batch 9267730 were incubated at 33 to 37 degrees c (10 tubes) and 36 to 38 degrees c (10 tubes).No microbial growth or changes were observed in 20/20 retention tubes at 13 days incubation.No returns or photos were received for investigation.Bd will continue to trend complaints for contamination.This complaint cannot be confirmed.

Brand Name
BD BBL¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES, 4ML (25/SP)
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON, DICKINSON & CO.
7 loveton circle
sparks MD 21152
MDR Report Key10114920
Report Number1119779-2020-00125
Device Sequence Number2405532
Product Code MDB
UDI-Device Identifier00382902451112
UDI-Public00382902451112
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K954932
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/18/2020
Device Catalogue Number245111
Device Lot Number9267730
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/05/2020
Supplement Date Received by Manufacturer05/05/2020
Initial Report FDA Received Date06/03/2020
Supplement Report FDA Received Date06/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;